Alert archive / Massachusetts / Snow Advisories in 2005
Snow Advisory 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this snow advisory at Dec 3, 2005, 4:23 PM EST for 8 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Dec 4, 2005, 4:29 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2005, 4:23 PM EST (21:23 UTC)
- In effect from
- Dec 4, 2005, 4:29 AM EST
- Expired
- Dec 4, 2005, 3:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 50 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBOX 032123 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 423 PM EST SAT DEC 3 2005 ...SNOW WILL SPREAD ACROSS MOST OF SOUTHERN NEW ENGLAND SUNDAY... .LOW PRESSURE MOVING OUT OF THE SOUTHERN PLAINS THIS AFTERNOON WILL LIFT NORTH AND EAST TONIGHT AND MOVE OFF THE NEW JERSEY COAST EARLY SUNDAY. AHEAD OF THIS SYSTEM SNOW WILL DEVELOP ACROSS MOST THE REGION SUNDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. CTZ002>004-MAZ002>005-008>012-026-RIZ001-040530- /O.NEW.KBOX.SN.Y.0002.051204T1100Z-051204T2300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD... WORCESTER...AYER...FOSTER...SMITHFIELD 423 PM EST SAT DEC 3 2005 ...SNOW ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY. THIS ADVISORY INCLUDES NORTHERN CONNECTICUT...NORTHWEST RHODE ISLAND...AND MASSACHUSETTS WEST OF THE ROUTE 128 BELTWAY. SNOW WILL DEVELOP ACROSS NORTHERN CONNECTICUT AND NORTHWEST RHODE ISLAND BY 8 AM SUNDAY MORNING...THEN SPREAD QUICKLY NORTHWARD TOWARD NEW HAMPSHIRE THROUGH THE MORNING HOURS. THE SNOW WILL CONTINUE THROUGH THE AFTERNOON BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS BY EVENING. THE HEAVIEST SNOW WILL OCCUR WITHIN A 6 HOUR WINDOW BETWEEN 8 AM AND 2 PM WITH 2 TO 4 INCHES OF ACCUMULATION EXPECTED. SOME ISOLATED HIGHER AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE ACROSS THE HILLIER TERRAIN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. $$ KAB
5 follow-up statements
000 WWUS41 KBOX 032153 CCA WSWBOX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 451 PM EST SAT DEC 3 2005 ...SNOW WILL SPREAD ACROSS MOST OF SOUTHERN NEW ENGLAND SUNDAY... .LOW PRESSURE MOVING OUT OF THE SOUTHERN PLAINS THIS AFTERNOON WILL LIFT NORTH AND EAST TONIGHT AND MOVE OFF THE NEW JERSEY COAST EARLY SUNDAY. AHEAD OF THIS SYSTEM SNOW WILL DEVELOP ACROSS MOST OF SOUTHERN NEW ENGLAND SUNDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. CTZ002>004-MAZ002>005-008>012-026-RIZ001-040615- /O.NEW.KBOX.SN.Y.0002.051204T1100Z-051204T2300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD... WORCESTER...AYER...FOSTER...SMITHFIELD 451 PM EST SAT DEC 3 2005 ...SNOW ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY. THIS ADVISORY INCLUDES NORTHERN CONNECTICUT...NORTHWEST RHODE ISLAND...AND MASSACHUSETTS WEST OF THE ROUTE 128 BELTWAY. SNOW WILL DEVELOP ACROSS NORTHERN CONNECTICUT AND NORTHWEST RHODE ISLAND BY 8 AM SUNDAY MORNING...THEN SPREAD QUICKLY NORTHWARD TOWARD NEW HAMPSHIRE THROUGH THE MORNING HOURS. THE SNOW WILL CONTINUE THROUGH THE AFTERNOON BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS BY EVENING. THE HEAVIEST SNOW WILL OCCUR WITHIN A 6 HOUR WINDOW BETWEEN 8 AM AND 2 PM WITH 2 TO 4 INCHES OF ACCUMULATION EXPECTED. SOME ISOLATED HIGHER AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE ACROSS THE HILLIER TERRAIN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. $$ KAB
000 WWUS41 KBOX 040244 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 944 PM EST SAT DEC 3 2005 ...SNOW WILL SPREAD ACROSS MOST OF SOUTHERN NEW ENGLAND SUNDAY... .LOW PRESSURE MOVING OUT OF THE SOUTHERN PLAINS THIS AFTERNOON WILL LIFT NORTH AND EAST TONIGHT AND MOVE OFF THE NEW JERSEY COAST EARLY SUNDAY. AHEAD OF THIS SYSTEM SNOW WILL DEVELOP ACROSS MOST OF SOUTHERN NEW ENGLAND SUNDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. CTZ002>004-MAZ002>005-008>012-026-RIZ001-041045- /O.CON.KBOX.SN.Y.0002.051204T1100Z-051204T2300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD... WORCESTER...AYER...FOSTER...SMITHFIELD 944 PM EST SAT DEC 3 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY. THIS ADVISORY INCLUDES NORTHERN CONNECTICUT...NORTHWEST RHODE ISLAND...AND MASSACHUSETTS WEST OF THE ROUTE 128 BELTWAY. SNOW WILL DEVELOP ACROSS NORTHERN CONNECTICUT AND NORTHWEST RHODE ISLAND BY 8 AM SUNDAY MORNING...THEN SPREAD QUICKLY NORTHWARD TOWARD NEW HAMPSHIRE THROUGH THE MORNING HOURS. THE SNOW WILL CONTINUE THROUGH THE AFTERNOON BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS BY EVENING. THE HEAVIEST SNOW WILL OCCUR WITHIN A 6 HOUR WINDOW BETWEEN 8 AM AND 2 PM WITH 2 TO 4 INCHES OF ACCUMULATION EXPECTED. SOME ISOLATED HIGHER AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE ACROSS THE HILLIER TERRAIN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. $$
000 WWUS41 KBOX 040929 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 429 AM EST SUN DEC 4 2005 ...SNOW WILL SPREAD ACROSS MOST OF SOUTHERN NEW ENGLAND SUNDAY... .LOW PRESSURE MOVING OUT OF THE TENNESSEE VALLEY THIS EVENING WILL TRACK EAST TONIGHT AND MOVE OFF THE NEW JERSEY COAST EARLY SUNDAY. AHEAD OF THIS SYSTEM SNOW WILL DEVELOP ACROSS MOST OF SOUTHERN NEW ENGLAND SUNDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. MAZ002>005-026-041030- /O.CAN.KBOX.SN.Y.0002.051204T1100Z-051204T2300Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...FRAMINGHAM...LOWELL...AYER 429 AM EST SUN DEC 4 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SNOW ADVISORY. SNOW IS STILL EXPECTED TO FALL ACROSS NORTHERN MASSACHUSETTS TODAY. HOWEVER THE LOW PRESSURE IS EXPECTED TO MOVE A LITTLE FARTHER TO THE SOUTH...AND TAKE THE HEAVIER SNOW WITH IT. $$ MAZ013-016>021-RIZ002>007-041730- /O.EXA.KBOX.SN.Y.0002.051204T1100Z-051204T2300Z/ WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...FOXBORO...NORWOOD...QUINCY...TAUNTON... BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT... WESTERLY...NEWPORT 429 AM EST SUN DEC 4 2005 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THIS ADVISORY INCLUDES ALL OF RHODE ISLAND EXCEPT FOR BLOCK ISLAND...AND SOUTHEAST MASSACHUSETTS FROM INTERSTATE 90 TO THE CAPE COD CANAL. SNOW WILL DEVELOP ACROSS NORTHERN CONNECTICUT AND RHODE ISLAND BY 8 AM THIS MORNING...THEN SPREAD QUICKLY NORTH TOWARD NEW HAMPSHIRE THROUGH THE MORNING HOURS. THE SNOW WILL CONTINUE THROUGH THE MORNING...BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS BY MID AFTERNOON. THE HEAVIEST SNOW WILL OCCUR WITHIN A 6 HOUR WINDOW BETWEEN 8 AM AND 2 PM WITH 2 TO 4 INCHES OF ACCUMULATION EXPECTED. SOME ISOLATED HIGHER AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE ACROSS THE HILLIER TERRAIN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. $$ CTZ002>004-MAZ008>012-RIZ001-041730- /O.CON.KBOX.SN.Y.0002.051204T1100Z-051204T2300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHESTERFIELD...BLANDFORD... AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER... FOSTER...SMITHFIELD 429 AM EST SUN DEC 4 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THIS ADVISORY INCLUDES NORTHERN CONNECTICUT...NORTHWEST RHODE ISLAND... AND WESTERN AND CENTRAL MASSACHUSETTS TO THE SOUTH OF INTERSTATE 90. SNOW WILL DEVELOP ACROSS NORTHERN CONNECTICUT AND RHODE ISLAND BY 8 AM THIS MORNING...THEN SPREAD QUICKLY NORTH TOWARD NEW HAMPSHIRE THROUGH THE MORNING HOURS. THE SNOW WILL CONTINUE THROUGH THE MORNING...BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS BY MID AFTERNOON. THE HEAVIEST SNOW WILL OCCUR WITHIN A 6 HOUR WINDOW BETWEEN 8 AM AND 2 PM WITH 2 TO 4 INCHES OF ACCUMULATION EXPECTED. SOME ISOLATED HIGHER AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE ACROSS THE HILLIER TERRAIN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. $$
000 WWUS41 KBOX 041628 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1128 AM EST SUN DEC 4 2005 ...SNOW WILL TAPER OFF EARLY THIS AFTERNOON IN EASTERN PORTIONS OF SOUTHERN NEW ENGLAND... .LOW PRESSURE SOUTH OF LONG ISLAND WILL CONTINUE TRACKING EAST...PASSING SOUTHEAST OF NEW ENGLAND THIS AFTERNOON. SNOW WILL CONTINUE OVER EASTERN PORTIONS OF SOUTHERN NEW ENGLAND THROUGH MID AFTERNOON. CTZ002>004-MAZ008>012-RIZ003-004-006-007-041730- /O.CAN.KBOX.SN.Y.0002.000000T0000Z-051204T2300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN KENT RI-EASTERN KENT RI- WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHESTERFIELD...BLANDFORD... AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER... WEST GREENWICH...WARWICK...NARRAGANSETT...WESTERLY...NEWPORT 1128 AM EST SUN DEC 4 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SNOW ADVISORY FOR MUCH OF WESTERN AND CENTRAL MASSACHUSETTS...NORTHERN CONNECTICUT...AND SOUTHERN RHODE ISLAND. A FEW SNOW SHOWERS ARE POSSIBLE THIS AFTERNOON...BUT LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED IN THESE AREAS. SOME SPOTTY FREEZING DRIZZLE IS POSSIBLE IN SOUTHERN RHODE ISLAND EARLY THIS AFTERNOON BUT IF IT OCCURS IT SHOULD BE VERY BRIEF. $$ MAZ013-016>021-RIZ001-002-005-042000- /O.EXT.KBOX.SN.Y.0002.000000T0000Z-051204T2000Z/ WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-BRISTOL RI- INCLUDING THE CITIES OF...FOXBORO...NORWOOD...QUINCY...TAUNTON... BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... FOSTER...SMITHFIELD...PROVIDENCE...BRISTOL 1128 AM EST SUN DEC 4 2005 ...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THIS ADVISORY INCLUDES NORTHERN RHODE ISLAND AND SOUTHEAST MASSACHUSETTS FROM THE BOSTON AREA TO THE CAPE COD CANAL. LIGHT SNOW WILL CONTINUE IN THE ADVISORY AREA DURING THE EARLY AFTERNOON HOURS. UP TO AN ADDITIONAL INCH OF ACCUMULATION IS POSSIBLE...BRINGING AVERAGE TOTAL SNOW ACCUMULATIONS TO 2 TO 3 INCHES. MOTORISTS SHOULD EXERCISE CAUTION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION. $$ FIELD
000 WWUS41 KBOX 042005 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 305 PM EST SUN DEC 4 2005 ...A WINTER STORM MAY IMPACT SOUTHEASTERN NEW ENGLAND LATE MONDAY NIGHT INTO TUESDAY... .LOW PRESSURE IS EXPECTED TO REACH THE COAST OF THE CAROLINAS MONDAY... THEN STRENGTHEN AS IT PASSES SOUTHEAST OF NEW ENGLAND TUESDAY. THIS WINTER STORM HAS THE POTENTIAL TO BRING HEAVY SNOW AND STRONG WINDS TO RHODE ISLAND AND SOUTHEAST MASSACHUSETTS...INCLUDING THE PROVIDENCE TO BOSTON CORRIDOR. KEEP IN MIND THERE IS UNCERTAINTY IN THE FORECAST TRACK OF THIS STORM. IT IS STILL POSSIBLE THAT IT WILL TRACK CLOSER TO SOUTHERN NEW ENGLAND...WHICH WOULD BRING HEAVY SNOWFALL FARTHER INLAND AND IMPACT MORE OF THE REGION. THERE IS A LOWER CHANCE THAT THE STORM WILL TRACK FARTHER OFFSHORE...RESULTING IN LESS SNOWFALL THAN CURRENTLY EXPECTED. A WINTER STORM WATCH MEANS THERE IS THE POTENTIAL FOR 6 OR MORE INCHES IN A 12 HOUR PERIOD. SINCE THIS IS A SITUATION IN WHICH THE STORM TRACK MAY CHANGE...WHICH WOULD HAVE AN IMPACT ON SNOWFALL AMOUNTS...IT IS IMPORTANT TO PAY ATTENTION TO THE LATEST FORECASTS AND STATEMENTS. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST INFORMATION. MAZ013-016>021-RIZ001-002-005-050415- /O.EXP.KBOX.SN.Y.0002.000000T0000Z-051204T2000Z/ /O.NEW.KBOX.WS.A.0001.051206T0500Z-051206T2100Z/ WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-BRISTOL RI- INCLUDING THE CITIES OF...FOXBORO...NORWOOD...QUINCY...TAUNTON... BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... FOSTER...SMITHFIELD...PROVIDENCE...BRISTOL 305 PM EST SUN DEC 4 2005 ...SNOW ADVISORY HAS EXPIRED... ...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. IN THE MEANTIME...THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO REACH RHODE ISLAND AND EASTERN MASSACHUSETTS LATE MONDAY NIGHT...PROBABLY AROUND MIDNIGHT. THE SNOW MAY BECOME HEAVY BEFORE DAYBREAK AND LAST INTO TUESDAY MORNING...BEFORE ENDING TUESDAY AFTERNOON. TOTAL SNOWFALL OF 4 TO 8 INCHES IS POSSIBLE IN THE WATCH AREA...WITH THE 8 INCH AMOUNTS MORE LIKELY FROM PROVIDENCE TO TAUNTON AND PLYMOUTH...AND NEAR THE SOUTH COAST. $$ MAZ015-022>024-RIZ003-004-006>008-050415- /O.NEW.KBOX.WS.A.0001.051206T0500Z-051206T2100Z/ SUFFOLK MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...BOSTON...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...WEST GREENWICH... WARWICK...NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 305 PM EST SUN DEC 4 2005 ...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. SNOW IS EXPECTED TO REACH RHODE ISLAND AND EASTERN MASSACHUSETTS LATE MONDAY NIGHT...PROBABLY AROUND MIDNIGHT. THE SNOW MAY BECOME HEAVY BEFORE DAYBREAK AND LAST INTO TUESDAY MORNING...BEFORE ENDING TUESDAY AFTERNOON. TOTAL SNOWFALL OF 4 TO 8 INCHES IS POSSIBLE IN THE WATCH AREA...WITH THE 8 INCH AMOUNTS MORE LIKELY NEAR THE SOUTH COAST. $$ JWD
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this snow advisory went out at Dec 3, 4:05 PM EST, 18 minutes earlier.
Area forecast discussion, Dec 3, 4:05 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EST SAT DEC 3 2005
.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
WILL BE GOING WITH A SNOW ADVISORY FOR SUNDAY FOR AN OVERALL 2 TO 4
INCH SNOWFALL. THE ADVISORY WILL BE FOR CT...NW RI...AND MASS WEST OF
BOSTON.
OMEGA BLOCK OVER NORTH CENTRAL CANADA ORIENTED EAST TO WEST WITH
RIDGING OVER HUDSON BAY...AND CLOSED LOWS EITHER SIDE...ONE TO THE
SOUTH SPANNING ACROSS SOUTHERN CANADA AND THE OTHER TO THE NORTH
ACROSS NORTHERN CANADA. THIS BLOCK WILL BREAK DOWN LATER ON SUNDAY
WHEN RIDGE SPLITS. EASTERN PORTION DAMPENS OVER GREENLAND SUNDAY
NIGHT AND SHIFTS EAST. WESTERN PORTION CLOSES OFF JUST WEST OF HUDSON
BAY CAUSING A REX BLOCK MONDAY WITH CLOSED LOW FORMING OVER GREAT
LAKES.
THE ORIENTATION OF THE OMEGA BLOCK WILL CAUSE SEEMINGLY ZONAL FLOW
OVER NEW ENGLAND THROUGH SUNDAY ENABLING A SOUTHERN PLAINS CLIPPER
TYPE LOW PRESSURE SYSTEM TO SCOOT ACROSS DELMARVA PENINSULA SUNDAY.
BOTH GFS AND NAM IN OVERALL GOOD AGREEMENT WITH THIS SYSTEM AND
THERMAL PROFILES. EXPECT OVERRUNNING PCPN TO DEVELOPMENT TOWARD
SUNDAY MORNING AS SNOW THEN SPREAD FROM SW TO NE THROUGH THE MORNING
HOURS. AS LOW MOVES SOUTH OF LONG ISLAND BOTH MODELS SHOW 850MB ZERO
CELSIUS LIFTING ALONG SOUTH COAST BY 18Z SO EXPECT A CHANGE TO RAIN
HERE...THEN AS SYSTEM HEADS EAST OF CAPE COD IN THE
AFTERNOON...COLDER AIR WRAPS AROUND CHANGING RAIN ALONG SOUTH COAST
TO A MIX. DO EXPECT MAINLY RAIN FROM BLOCK ISLAND TO NANTUCKET.
BUFKIT NAM SOUNDINGS SHOW GOOD SNOW GROWTH FOR SUNDAY. AND DESPITE
BEST SNOW GROWTH WITHIN 80 PERCENT RH...DENDRITIC GROWTH CAN OCCUR A
FEW DEGREES LOWER WHERE CROSS SECTIONS INDICATE AN INTERSECTION WITH 100
PERCENT RH. USING A BLEND OF GFS...NAM...AND HPC QPF WHICH OFFERS
ROUGHLY AN AVERAGE QUARTER OF AN INCH...A 2 TO 4 INCH SNOWFALL POSSIBLE
ESPECIALLY INLAND AWAY FROM LOW LEVEL WARMING.
LESSER QPF EXPECTED ALONG AND NORTH OF MASS PIKE...BUT A HIGHER SNOW
TO WATER RATIO COULD STILL YIELD A 2 TO 4 INCH SNOWFALL.
FOR TEMPS USED A BLEND OF NGM AND NAM MOS FOR TONIGHT...AND MAINLY
NAM MOS FOR SUNDAY AND SUNDAY NIGHT.
&&
.LONG TERM (MONDAY THROUGH SATURDAY)...
CONFIDENCE IS GROWING IN A SIGNIFICANT WINTER STORM FOR MUCH OF SNE
LATE MON NGT INTO TUE. SFC LOW ACRS SE US ON MON WILL LIFT NE AS IT
INTERACTS WITH UPPER TROF MOVING EWD ACRS PLAINS AND TN VLY. THE
QUESTION IS HOW CLOSE WILL THIS STORM GET TO SNE AND RESULTING
IMPACT.
MODELS ARE TRENDING TOWARD A SOLUTION TAKING COASTAL STORM NEAR OR
JUST OUTSIDE THE BENCHMARK. 12Z GFS TRENDED FURTHER WEST AND DEEPER
AND IS SIMILAR TO MAJORITY OF ENSEMBLE MEMBERS WITH LOW NEAR
BENCHMARK BY 18Z TUE. ECMWF AND EVEN NAM ALSO TRENDED FURTHER W AND
UKMET/GGEM TRACKS LOW CLOSE TO BENCHMARK BUT ARE SLOWER THAN GFS.
GIVEN PROGRESSIVE UPPER TROF FASTER GFS SOLUTION PREFERRED AND WILL
BE FOLLOWED FOR THIS FORECAST.
COASTAL LOW FCST TO UNDERGO RAPID DEEPENING LATE MON NGT INTO TUE AS
IT COMES UNDER INFULENCE OF COUPLED JET STRUCTURE. BUT SYSTEM WILL
BE A QUICK MOVER IN PROGRESSIVE FLOW SO IT SHOULD BE MOSTLY DONE BY
LATE TUE. LOW TRACK IS EXPECTED TO BE FAR ENOUGH S TO DRAW COLDER
AIR SWD TO ALLOW FOR ALL SNOW EVENT FOR MOST OF SNE. SOUNDINGS AND
PARTIAL THICKNESS PROFILE SUPPORT THIS. HOWEVER...LOW LEVEL ELY
FLOW OFF WARMER OCEAN WILL LIKELY WARM BL ENOUGH FOR MIX OR EVEN CHG
TO RAIN FOR OUTER CAPE AND ISLANDS BY TUE MORNING BEFORE CHANGING
BACK TO SNOW TUE AFTN AS LOW LEVEL WINDS BACK MORE TO N.
EXPECT SNOW TO OVERSPREAD FA FROM S TO N AFTER MIDNIGHT WITH
HEAVIEST SNOW NEAR 12-18Z PERIOD. VERY STRONG MID LEVEL FGEN
COMBINED WITH STEEP MID LEVEL LAPSE RATES SUPPORTS BURST OF HEAVY
SNOW TUE MORNING...ESPECIALLY ALONG I-95 CORRIDOR. GOOD MESOSCALE
CSI BANDING SIGNAL WITH -EPV ABOVE STRONG FGEN SIGNATURE AND MAX
LIFT INTERSECTING FAVORED THERMAL ZONE FOR OPTIMUM SNOW GROWTH. IF
THIS ALL PLAYS OUT THE WAY IT IS CURRENTLY MODELED SNOWFALL RATES OF
2/HR PSBL. NO WATCHES YET AS THIS IS STILL DAY 3 SO WILL UPDATE
SPS.
OPERATIONAL GFS SHOWING QPF 0.5-1 FROM I-95 EWD WITH MAX ON CAPE
COD. IT IS INTERESTING TO NOTE THAT ABOUT HALF OF ENSEMBLE MEMBERS
ACTUALLY SHOW 1+ SE OF I-95. PRELIM THINKING IS FOR 5-10 SNOWFALL
NEAR I-95 CORRIDOR...LESS ON CAPE AS WELL AS NW MA/SRN NH. GIVEN
POTENTIAL FOR HIGHER QPF PER ENSEMBLES AND STRONG BANDING SIGNAL
THIS STORM HAS THE POTENTIAL TO BRING A FOOT OF SNOW BUT DURATION
WILL BE A LIMITING FACTOR. WE NEED TO SEE NEXT FEW MODEL RUNS
CONTINUE HITTING THIS STORM BEFORE WE BECOME MORE CONFIDENT OF A
FOOT OF SNOW.
WIND WILL ALSO BE A CONCERN...ESPECIALLY ON CAPE/ISLANDS AS STORM
INTENSIFIES AND WIND ADVISORY CRITERIA WILL LIKELY BE MET ON
TUE.
STORM LIFTS OUT TUE NIGHT WITH LINGERING SNOW SHOWERS TUE EVENING
THEN VERY COLD AIRMASS SETTLES IN FOR THE REST OF THE WEEK AS UPPER
VORTEX SLIDES SWD ACRS NEW ENG. COLDEST DAYS WILL LIKELY BE WED/THU
AS 850 TEMPS -14 WED AND EVEN COLDER THU. INSTABILITY SNOW SHOWERS
PSBL DURING THIS PERIOD...ESPECIALLY THU AS CORE OF COLDEST AIR
ALOFT MOVES SWD ACRS RGN. WE WILL HAVE TO WATCH FOR ANOTHER PSBL
COASTAL STORM FOR LATE FRI/SAT PERIOD BUT LATEST ECMWF KEEPS ANY
DEVT WELL S AND E WITH LARGE HIGH PRES REMAINING IN CONTROL.
&&
.AVIATION...
VFR CONDITIONS TONIGHT WILL GIVE WAY TO AN INCREASING MID DECK OF
CLOUDS OVERNIGHT. BY 12Z...MVFR FOR ALL BUT MHT...BUT BY 14Z...A MIX
OF MVFR AND IFR FOR ALL TERMINALS.
&&
.MARINE...
SHORT TERM...NW WINDS CONTINUE TO BLOW THEREFORE GALES WILL CONTINUE ON
OUTER WATERS AND WILL EXTEND THROUGH MIDNIGHT...AND ALSO CARRY SMALL
CRAFT ADVISORIES FOR REMAINING WATERS EXCEPT BOS HARBOR AND NARR BAY.
A LULL IN THE ACTION ON SUNDAY EXCEPT FOR ROUGH SEAS SE OF ACK...THEN
POTENTIAL GALES AND SMALL CRAFT CONDITIONS LATER SUNDAY THROUGH
SUNDAY NIGHT IN WAKE OF DEPARTING LOW.
LONG TERM...WE WILL LIKELY NEED GALES ON COASTAL WATERS FOR TUE AS
COASTAL STORM INTENSIFIES TO THE S. COASTAL FLOOD POTENTIAL IS VERY
LOW AS WINDS WILL BE BACKING TO MORE NORTHERLY DIRECTION ON TUE
LIMITING DURATION OF STRONG ENE FLOW AND WAVEWATCH ONLY INDICATING
POTL FOR 10 FT SEAS. GUSTY NW WINDS WILL CONTINUE THRU MUCH OF THE
WEEK WITH SMALL CRAFT ADVISORY CONDITIONS LIKELY ON THE OPEN
WATERS.
&&
.HYDROLOGY...
THE CT RIVER AT MIDDLETOWN WAS CURRENTLY READING 8.1 FEET WHICH IS
STILL ABOVE THE FLOOD STAGE OF 8.0 FEET. WILL CONTINUE WITH FLOOD
STATEMENT BUT EXPECT RIVER TO FALL BELOW FLOOD STAGE BY 10 PM TONIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...SNOW ADVISORY FOR CTZ002>004 FROM 6 AM SUNDAY TO 6 PM SUNDAY.
MA...SNOW ADVISORY FOR MAZ002>005-008>012-026 FROM 6 AM SUNDAY TO 6
PM SUNDAY.
NH...NONE.
RI...SNOW ADVISORY FOR RIZ001 FROM 6 AM SUNDAY TO 6 PM SUNDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ230-236 UNTIL 5 PM SATURDAY.
...SMALL CRAFT ADVISORY FOR ANZ231>235-237 UNTIL MIDNIGHT SUNDAY.
...GALE WARNING FOR ANZ250-254-255 UNTIL MIDNIGHT SUNDAY.
&&
SHORT TERM...KAB
LONG TERM...KJC
AVIATION...KAB
MARINE...KJC/KAB
HYDROLOGY...STRAUSSHazardous weather outlook, Dec 3, 7:04 AM EST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 704 AM EST SAT DEC 3 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-041200- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 704 AM EST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST CONNECTICUT... ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHWEST NEW HAMPSHIRE...AND ALL OF RHODE OF ISLAND. .DAY ONE...TODAY AND TONIGHT GALE WARNINGS CONTINUE FOR ALL THE COASTAL WATERS EXCEPT BOSTON HARBOR AND NARRAGANSETT BAY THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FAST MOVING LOW PRESSURE SUNDAY SHOULD BRING A MIX OF SNOW AND RAIN TO SOUTHERN NEW ENGLAND...WITH MOST OF THE SNOW ACROSS THE INTERIOR. LIGHT SNOW ACCUMULATIONS ARE EXPECTED...AND SHOULD BE JUST UNDER THE AMOUNTS WHICH WOULD REQUIRE A WINTER WEATHER ADVISORY. HOWEVER...UNTREATED ROADS MAY MAKE FOR SLIPPERY TRAVEL SUNDAY MORNING. THERE IS STILL THE POTENTIAL FOR A STRONG COASTAL STORM TO AFFECT THE REGION SOMETIME MONDAY AFTERNOON INTO TUESDAY WITH SNOW AND RAIN. HOWEVER...THERE IS A LOT OF UNCERTAINTY AS TO WHERE EXACTLY THIS STORM WILL TRACK. THIS WILL DETERMINE EXACTLY WHAT TYPE...AND HOW MUCH OF EACH TYPE...OF PRECIPITATION WE RECEIVE. THE TREND OF THE LATEST MODELS IS TO PUSH THIS STORM FARTHER OUT TO SEA...RESULTING IN LESS SNOW FOR SOUTHERN NEW ENGLAND. CONFIDENCE IN THIS IDEA REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND SKYWARN ACTIVATION IS NOT EXPECTED FOR THE NEXT 24 HOURS.
In the hours before
Local storm report, Dec 3, 2:27 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
227 PM EST SAT DEC 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM NON-TSTM WND DMG LEOMINSTER 42.52N 71.77W
12/03/2005 WORCESTER MA AMATEUR RADIO
LARGE LIMB AND WIRES DOWN RESULTING IN GARAGE DAMAGE
&&
AEDNearby
Snow Advisories in Massachusetts, 2005Snow Advisories in Rhode Island, 2005Snow Advisories in Connecticut, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.